Hail, Erie
- When
- November 9, 11:42 AM EST
- Where
- Erie County, Erie
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.117, -80.083
Penny size hail was observed.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 9, 11:40 AM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1140 AM EST WED NOV 9 2005 .SHORT TERM (THIS AFTERNOON)... UPDATED TO REMOVE MORNING PORTION AND TO ADD SEVERE WATCH IN THE EAST. && .AVIATION(12Z-12Z)... TSRA OVER NE OH/NW PA AHEAD OF A WARM FRONT STRETCHING FROM ERN WI INTO CENTRAL OH. TSRA WL MOV E OF FORECAST AREA WITHIN THE NEXT 2 HOURS. WARM FRONT FORECAST TO LIFT INTO NW PA BY LATE MORNING. WILL SEE AREAS OF MVFR CIG/VIS BR THIS MORNING. THE SECOND PUNCH WILL BE THE COLD FRONT ACROSS CENTRAL IL...FORECAST INTO TOL AREA BY EARLY AFTERNOON...AND INTO CLE BETWEEN 21-22Z. COULD SEE SOME TSRA DEVELOPMENT NE OHIO LATE THIS AFTERNOON AHEAD OF APPROACHING COLD FRONT. BEHIND THE FRONT GUSTY WEST WINDS...WITH VFR CONDITIONS. && .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... WRMFNT INVOF A KORD-KHTS LN BASED ON WINDS. WRMFNT SHOULD LIFT N OF THE AREA BY 12Z WITH THE PSBL EXCEPTION OF KERI. THRU THE MORNING HOURS CWA IS IN THE WARM SECTOR BUT BY 16Z OR SO CDFNT WILL MOVE INTO THE WRN COUNTIES OF THE CWA. TRANSITION ACRS THE CWA WILL BE QUICK WITH A 21Z POSITION OF NR KERI...SW TO KCAK VCNTY. CONVECTION IS THE FIRST PROBLEM OF THE DAY. ATTM WRMFNT IS ACTIVE ACRS THE AREA ALTHOUGH CONVECTION HAS BEEN WELL BELOW SEVERE LIMITS. WL KP CAT POPS FOR THE CENTRAL AND EASTERN COUNTIES AND BACK OFF TO LKLY IN THE WEST FOR THE MORNING. FOR THE AFTN BLV THE CDFNT WILL BE EAST OF THE TOL GROUP SO BLV ANY THREAT OF THUNDER WILL BE LOW. THEREFORE HAVE BACKED OFF TO A CHC OF RW THERE. ELSEWHERE...ALONG AND AHEAD OF THE FRONT TSTM DVLPMT STILL LOOKS GOOD WITH ELEVATED LIS OF -2 TO -4 IN THE WARM SECTOR AND CAPES AROUND 1000J/KG. AS FOR WINDS BLV ADVSRY CONDS WL LKLY EXIST BHND CDFNT. WILL PLACE WINDY CONDS IN FCST BUT ALLOW FOR THE ISSUANCE OF AN ADVSRY CLOSER TO THE EVENT. AFTER A BRIEF DRY SLOT LATE AFTN BHND THE FRONT LOW LVL MSTR INCREASES AGAIN FOR TNGT ON THE BACK SIDE OF THE SYSTEM. NOT EXPECTING SYNOPTIC PCPN AT THIS POINT ALTHOUGH DOWNWIND OF THE LAKE SHOULD SEE LAKE EFFECT SHOWERS. ALLOWED FOR A SLIGHT CHC IN THE EVG BUT LATE EVG/AFTER MIDNIGHT ETA12 INCREASES LIFT ON THE SERN LAKESHORE AS 850MB TEMPS DROP BELOW 0C...SO BLV LAKE EFFECT WILL BECOME MORE SIGNIFICANT. ATTM WL KP 30-40 POPS IN NE CWA FOR THE SECOND HALF OF THE NIGHT AND KP LKLY/HIGH CHC FOR THURSDAY. THURSDAY EVG/NIGHT TEMPS/THICKNESS SUGGEST PSBLTY OF SNOW MIXING IN. && .LONG TERM (FRIDAY THROUGH TUESDAY)... FRIDAY AND SATURDAY THE GFS SHOWS UPPR RDG TO OUR WEST DRIFTING EAST ACROSS THE AREA WHILE A SFC HIGH MOVES FROM THE LOWER OHIO VALLEY EAST OFF THE CNTRL ATLANTIC CST. AREA IS UNDER A FAIR BIT OF WARM ADVN/ISENT LIFT THRU THE PD AND 400MB RH SHOWS UPPR MSTR MOVING ACRS NRN OH FRIDAY AFTN WITH ANOTHER MORE SOLID SWATH OF UPPR MSTR FOR SAT AFTN AHEAD OF DVLPG LOW MOVING OUT OF THE CNTRL PLAINS. LATE SAT NIGHT/SUNDAY IS NEXT CHC OF RAIN WITH THE LOW AS IT MOVE NE THROUGH THE WRN LAKES. ASOCD CDFNT MOVES THRU SUNDAY AFTN. CRNT FCST LIS ABV ZERO SO WL CONT WITH JUST CHC OF SHWRS. SFC HIGH/DRY AIR QUICK TO BUILD IN FOR SUNDAY NIGHT AND MONDAY SO WILL BOOST MONDAY TO CHC AND BACK OFF MONDAY NIGHT TO A SLIGHT CHC IN GRAPHICS. TUESDAY ANOTHER CDFNT AND ANOTHER CHC OF RAIN SO WL KP CRNT CHC POPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...GALE WARNING LAKE ERIE THIS AFTERNOON THROUGH THURSDAY MORNING. .PA...GALE WARNING LAKE ERIE THIS AFTERNOON THROUGH THURSDAY MORNING. && SHORT TERM...TK LONG TERM...TK AVIATION...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH...CORRECTED 745 AM EST WED NOV 9 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 745 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR NORTHEAST OHIO AND NORTHWEST PA... LEZ142>149-162>169-101130- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 745 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN LAKE ERIE TODAY. ALSO GALES ARE EXPECTED TO DEVELOP ON LAKE ERIE THIS AFTERNOON AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Buffalo radar (KBUF), 144 km away, was scanning. The volume nearest the first event began at 16:41 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
A few large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484568, 5484570, 5484569, 5484571.